Alert archive / Georgia / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Atlanta, GA

January 15, 201045 counties in Georgia

NWS Atlanta, GA issued this red flag warning at Jan 15, 2010, 4:21 AM EST for 45 counties in Georgia. It took effect at Jan 15, 2010, 1:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 15, 2010, 4:21 AM EST (09:21 UTC)
In effect from
Jan 15, 2010, 1:00 PM EST
Expired
Jan 15, 2010, 7:00 PM EST
In force
6 hr
Issued by
NWS Atlanta, GA
All 45 counties

Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Lumpkin County, GA, Madison County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Rockdale County, GA, Towns County, GA, Union County, GA, Walker County, GA, Walton County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 88 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2010-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2010-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2860 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

035 
WWUS82 KFFC 150921
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 AM EST FRI JAN 15 2010

GAZ001>009-011>016-019>025-027-030>038-041>049-052>055-057-151730-
/O.NEW.KFFC.FW.W.0002.100115T1800Z-100116T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-HARALSON-
CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-
HEARD-COWETA-FAYETTE-CLAYTON-HENRY-
421 AM EST FRI JAN 15 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EST THIS EVENING...

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR NORTH GEORGIA
DUE TO LOW RELATIVE HUMIDITY AND DRY FUEL MOISTURE.

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EST THIS EVENING FOR AREAS ALONG AND NORTH OF A FRANKLIN TO
MC DONAUGH...LEXINGTON LINE. 

DRY FUEL MOISTURE WILL COMBINE WITH RELATIVE HUMIDITY OF 20 TO 25
PERCENT AND VARIABLE WINDS OF 5 TO 10 MPH TO CREATE DANGEROUS FIRE
WEATHER CONDITIONS. AT THIS TIME IT LOOKS LIKE THE RELATIVE HUMIDITY 
WILL DROP BELOW CRITICAL VALUES AROUND 1 PM AND STAY THERE THROUGH
7PM. MOISTURE WILL BEGIN TO INCREASE TONIGHT AHEAD OF NEXT
FRONTAL SYSTEM SO WILL NOT BE ISSUING A FIRE WEATHER WATCH FOR
SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES THE CHATTAHOOCHEE NATIONAL FOREST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&


$$
2 follow-up statements
112 
WWUS82 KFFC 151305
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
805 AM EST FRI JAN 15 2010

GAZ001>009-011>016-019>025-027-030>038-041>049-052>055-057-160000-
/O.CON.KFFC.FW.W.0002.100115T1800Z-100116T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-HARALSON-
CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-
HEARD-COWETA-FAYETTE-CLAYTON-HENRY-
805 AM EST FRI JAN 15 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EST THIS EVENING FOR MAINLY NORTH GEORGIA FOR LOW RELATIVE
HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EST THIS EVENING FOR AREAS ALONG AND NORTH OF A FRANKLIN TO
MCDONOUGH TO LEXINGTON LINE.

DRY FUEL MOISTURE WILL COMBINE WITH RELATIVE HUMIDITIES OF 20 TO
25 PERCENT AND GENERALLY VARIABLE WINDS OF LESS THAN 10 MPH TO
CREATE DANGEROUS FIRE WEATHER CONDITIONS. DURATIONS OF 4 HOURS OR MORE
WILL OCCUR IN SOME AREAS BUT OTHER AREAS WILL LIKELY COME UP SHORT OF
4 HOURS DURATION.

THIS WARNING INCLUDES THE CHATTAHOOCHEE AND PARTS OF THE OCONEE
NATIONAL FOREST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&


$$
334 
WWUS82 KFFC 152222
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 PM EST FRI JAN 15 2010

GAZ001>009-011>016-019>025-027-030>038-041>049-052>055-057-160000-
/O.CON.KFFC.FW.W.0002.000000T0000Z-100116T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-HARALSON-
CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-
HEARD-COWETA-FAYETTE-CLAYTON-HENRY-
522 PM EST FRI JAN 15 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING FOR MAINLY NORTH GEORGIA FOR LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING.

DRY FUEL MOISTURE HAS COMBINED WITH RELATIVE HUMIDITIES OF 20 TO 25
PERCENT AND VARIABLE WINDS OF LESS THAN 10 MPH TO CREATE DANGEROUS
FIRE WEATHER CONDITIONS. 

THIS WARNING INCLUDES THE CHATTAHOOCHEE AND PARTS OF THE OCONEE
NATIONAL FOREST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Jan 15, 3:56 AM EST, 25 minutes earlier.

Area forecast discussion, Jan 15, 3:56 AM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 AM EST FRI JAN 15 2010

.UPDATE...
UPDATED FOR RED FLAG WARNING THIS AFTERNOON

&&

.PREV DISCUSSION... /ISSUED 345 AM EST FRI JAN 15 2010/

SHORT TERM /TODAY THROUGH SUNDAY/...
CURRENT SATELLITE LOOP SHOWS SOME HIGH CLOUDS STREAMING ACROSS THE
STATE THIS MORNING IN ADVANCE OF THE NEXT WEATHER SYSTEM EXPECTED
SAT. THE LOW PRESSURE SYSTEM IS CURRENTLY DEVELOPING ALONG THE TX/MX
BORDER AND IS EXPECTED TO DEEPEN AS IT MOVES OUT OVER THE WESTERN
GULF THIS AFTERNOON. THIS SYSTEM BEGINS TO GET MORE ORGANIZED AS IT
MOVES ONSHORE THE FL/AL COAST SAT MORNING. WARM ADVECTION WILL PUSH
CLOUDS AND MOISTURE INTO THE STATE SAT MORNING WITH PRECIP MOVING
INTO CENTRAL GA BY MID DAY...MOVING NORTHWARD THROUGH EARLY EVENING.
HEAVY RAINFALL WILL BE A STRONG POSSIBILITY ACROSS CENTRAL GA SAT
AND ACROSS N GA SAT NIGHT INTO SUN MORNING. EXPECT 1 TO 2 INCHES
WITH LOCAL AMOUNTS UP TO 3 INCHES... OVER AREAS SOUTH OF A LA GRANGE
TO ATHENS LINE...AREAS WHICH TYPICALLY CAN HANDLE MORE RAINFALL THAN
NORTH GA. FFG EXPECTED TO REMAIN SUFFICIENTLY HIGH TO MINIMIZE FLOOD
OR FLASH FLOOD THREAT. MAY SEE AN ISOLATED THUNDERSTORMS OR 2 BUT
INSTABILITY INDICES ARE SO WEAK...WILL NOT MENTION THUNDER IN THE
FORECAST. THIS LOW PRESSURE SYSTEM WILL MOVE RAPIDLY UP THE EASTERN
SEABOARD ONCE IT MOVES ONSHORE. IT IS EXPECTED TO BE ALONG THE MID
ATLANTIC COAST BY 18Z SAT WITH SOME LINGERING BACKSIDE MOISTURE
ACROSS N GA. BEHIND THIS SYSTEM...A WEAK HIGH PRESSURE RIDGE BUILD
IN BEHIND KEEPING THE REGION PRECIPITATION FREE THROUGH THE MIDDLE
OF NEXT WEEK.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
NEXT LOW PRESSURE SYSTEM BEGINS DEVELOPING OVER THE CENTRAL PLAINS
MON. IT THEN MOVES E/SE SPREADING RAIN INTO NORTH AND WEST GA
WED/THU. WILL CONTINUE WITH CHANCE POPS IN THE EXTENDED FOR NOW AS
THIS STILL SEEMS REASONABLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          65  34  52  44  50 /   0   0  80 100  30
ATLANTA         61  39  55  44  51 /   0   5  80 100  30
BLAIRSVILLE     58  31  51  40  47 /   0   0  50 100  50
CARTERSVILLE    62  32  53  40  48 /   0   0  60 100  30
COLUMBUS        63  42  59  47  56 /   0  20 100  90  20
GAINESVILLE     62  36  52  42  48 /   0   0  70 100  30
MACON           63  42  57  47  60 /   0  10 100 100  20
ROME            58  27  55  43  52 /   0   0  50 100  40
PEACHTREE CITY  63  30  52  44  52 /   0   5  80 100  20
VIDALIA         66  41  63  51  62 /   0  10 100  90  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS
EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...
CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...
COBB...COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...
HARALSON...HEARD...HENRY...JACKSON...LUMPKIN...MADISON...
MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PICKENS...POLK...ROCKDALE...SOUTH FULTON...TOWNS...
UNION...WALKER...WALTON...WHITE...WHITFIELD.

&&

01
Hazardous weather outlook, Jan 14, 4:06 PM EST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 PM EST THU JAN 14 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
406 PM EST THU JAN 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE SOUTHEAST WILL CONTINUE TO SHIFT
EASTWARD OVERNIGHT. DRY CONDITIONS WILL PERSIST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 2:16 PM ESTFlood WatchFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 36 more35 hr

Nearby

Red Flag Warnings in Georgia, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.